Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 29, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Aug 12, 2009, 4:00 PM EDT for Carteret County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2009, 4:00 PM EDT (20:00 UTC)
- Expired
- Aug 12, 2009, 4:28 PM EDT
- In force
- 28 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 12 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 12:23 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 122000
TORMHX
NCC031-122045-
/O.NEW.KMHX.TO.W.0029.090812T2000Z-090812T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 PM EDT WED AUG 12 2009
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CARTERET COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...MOREHEAD CITY...BEAUFORT...
* UNTIL 445 PM EDT
* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SALTER
PATH...OR 10 MILES SOUTH OF NEWPORT...MOVING NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
SALTER PATH BY 405 PM EDT...
PINE KNOLL SHORES BY 415 PM EDT...
WILDWOOD BY 420 PM EDT...
ATLANTIC BEACH BY 425 PM EDT...
MOREHEAD CITY BY 430 PM EDT...
NORTH RIVER AND HARLOWE BY 445 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3466 7705 3469 7693 3471 7675 3472 7688
3470 7698 3470 7699 3485 7673 3480 7648
3474 7659 3474 7660 3476 7659 3477 7661
3472 7662 3470 7665 3471 7667 3469 7669
TIME...MOT...LOC 2000Z 228DEG 18KT 3466 7690
$$
CULLEN2 follow-up statements
000
WWUS52 KMHX 122011
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT WED AUG 12 2009
NCC031-122045-
/O.CON.KMHX.TO.W.0029.000000T0000Z-090812T2045Z/
CARTERET NC-
411 PM EDT WED AUG 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CARTERET
COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PINE KNOLL
SHORES...OR NEAR MOREHEAD CITY...MOVING NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
ATLANTIC BEACH BY 420 PM EDT...
MOREHEAD CITY...CRAB POINT VILLAGE AND FORT MACON STATE PARK BY 425
PM EDT...
BEAUFORT BY 430 PM EDT...
BETTIE AND NORTH RIVER BY 440 PM EDT...
OTWAY AND WILLISTON BY 445 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3469 7669 3468 7686 3470 7687 3471 7675
3472 7688 3483 7673 3480 7648 3474 7659
3474 7660 3476 7659 3477 7661 3472 7662
3470 7665 3471 7667
TIME...MOT...LOC 2011Z 239DEG 22KT 3469 7681
$$
CULLEN000
WWUS52 KMHX 122028
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
428 PM EDT WED AUG 12 2009
NCC031-122037-
/O.CAN.KMHX.TO.W.0029.000000T0000Z-090812T2045Z/
CARTERET NC-
428 PM EDT WED AUG 12 2009
...THE TORNADO WARNING FOR CARTERET COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED...THEREFORE
THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3469 7669 3468 7686 3470 7687 3471 7675
3472 7688 3483 7673 3480 7648 3474 7659
3474 7660 3476 7659 3477 7661 3472 7662
3470 7665 3471 7667
TIME...MOT...LOC 2027Z 239DEG 22KT 3474 7671
$$
CULLENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 12, 10:10 AM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 12, 10:10 AM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1010 AM EDT WED AUG 12 2009 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS THE COASTAL PLAIN TODAY AND REMAIN NEARLY STATIONARY THROUGH FRIDAY...THEN DISSIPATE SATURDAY. HIGH PRESSURE WILL BUILD WESTWARD INTO THE REGION SUNDAY AND PERSIST INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 945 AM WED...A SHORTWAVE TROUGH WILL DIG SE ACROSS THE OHIO RIVER VALLEY THIS MORNING AND CONTINUE TO SUPPRESS THE UPPER RIDGE EAST OF THE REGION. A SFC FRONT OVER CENTRAL NC WILL SLOWLY MOVE E AND STALL INVOF THE COASTAL PLAIN THIS AFTERNOON. FORCING FOR ASCENT IMPROVES ACROSS THE REGION TODAY WITH THE RIGHT JET ENTRANCE REGION MOVING INTO THE REGION. A MOIST ATMOSPHERE ALSO REMAINS IN PLACE WITH DEWPOINTS IN THE 70S AND MODERATE INSTABILITY EXPECTED AROUND 2000-2500 J/KG CAPE WITH AFTERNOON HEATING WILL LIKELY BRING STRONG STORMS ACROSS THE REGION TODAY. CONVERGENCE ALONG THE SFC FRONT AS WELL AS THE SEABREEZE WILL BE THE FOCUS FOR DEVELOPMENT...ESP IN AREAS WHERE THERMAL BOUNDARIES FORM DUE TO BREAKS IN CLOUD COVER THIS MORNING. TEMPS EXPECTED TO BE SEVERAL DEGREES LOWER TODAY WITH HEIGHTS AND LOW LEVEL THICKNESSES LOWERING AS THE RIDGE SLIDES EWD. HIGHS MAINLY IN THE U80S EXPECTED THIS AFTERNOON...WITH A FEW AREAS REACHING 90 AS BREAKS IN THE CLOUDS ALLOW FOR RAPID WARMING. SHEAR REMAINS MARGINAL BUT INSTABILITY AND DEEP MOISTURE SUFFICIENT FOR STORM ORGANIZATION TO BRING DAMAGING WINDS IN THE FORM OF WET MICROBURSTS. FREEZING LEVEL REMAINS VERY HIGH AROUND 14-15KFT AND MARGINAL SEVERE HAIL WILL ONLY BE LIKELY IN THE STRONGEST STORMS. WITH PW'S CONTINUING AROUND 2-2.3" EXPECT STORMS TO PRODUCE HEAVY RAINFALL AROUND 1-2" PER HOUR AND LOCALIZED FLOODING WILL ALSO BE A CONCERN...ESPECIALLY WERE STORMS TRAIN OVER THE SAME AREA. MOIST ADIABATIC LAPSE RATES TODAY AND RH >90% THROUGH MOST OF THE AIR COLUMN...A WEAK INVERTED V SIGNATURE...AND STORM MOTIONS UNDER 15KT WILL KEEP THE HIGHEST THREAT HEAVY RAINFALL AND MINOR FLOODING IN LOCALIZED AREAS TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE SHORT TERM WITH A POSITIVELY TILTED UPPER TROUGH CONTINUING ACROSS THE EAST COAST AND THE FRONT REMAINING STALLED INVOF THE COASTAL PLAIN. WITH DEEP SWLY FLOW PERSISTING THROUGH THE PERIOD AND PLENTY OF MOISTURE (PW'S REMAINING AROUND 2")...WILL MAINTAIN HIGH CHANCE TO LOW END LIKELY POPS. WHILE ABUNDANT CLOUD COVER EXPECTED TO LIMIT AMOUNT OF INSTABILITY...TIMING OF VORT MAXES AND AMOUNT OF DESTABILIZATION REALIZED WILL DETERMINE THE STRENGTH OF THE STORMS EACH DAY. FREEZING LEVELS REMAIN HIGH SO MAIN SEVERE THREAT WILL CONTINUE TO BE DAMAGING WINDS. CLOUDS WILL ALSO LIMIT AFTERNOON HEATING AND EXPECT HIGHS MAINLY IN THE M80S AND LOWS IN THE 70S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 3 PM TUE...THE TROF BREAKS DOWN LATE WEEK AND THE DYNAMICS WILL WEAKEN OVER THE AREA IN RESPONSE. A RIDGE OF HIGH PRES OVER THE W ATLANTIC WILL BUILD INTO THE AREA. DESPITE MORE SUBSIDENCE...THE CONTINUED WAA KEEPING PRECIP WATER OVER 2" WILL KEEP AT LEAST A MINIMAL CHANCE FOR TSRA THROUGH THE WEEKEND AND INTO NEXT WEEK. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... AS OF 415 AM WEDNESDAY...EXPECTING LOW CLOUDS AND PATCHY FOG WITH MVFR TO OCCASIONAL IFR CONDITIONS EARLY THIS MORNING. SEVERAL FACTORS POINTING TO AN ACTIVE CONVECTIVE PATTERN DURING THE NEXT 36-48 HOURS. A BROAD UPPER TROUGH WILL MOVE SLOWLY EAST OVER THE REGION WHILE A SURFACE FRONT STALLS NEAR THE AREA. THE COMBINATION OF LOW LEVEL CONVERGENCE...AMPLE MOISTURE WITH PW VALUES IN EXCESS OF 2"...INSTABILITY...AND ESPECIALLY LIFT ASSOCIATED WITH THE ENTRANCE REGION OF THE JET WILL SUPPORT WIDESPREAD THUNDERSTORMS THIS AFTERNOON AFTER 20Z. THE STORMS SHOULD BE ABLE TO SUSTAIN THEMSELVES THROUGHOUT THE NIGHT. THIS PROCESS (INCLUDING EARLY MORNING FOG/LOW CLOUDS) WILL REPEAT ITSELF THURSDAY AND THURSDAY NIGHT. CONVECTION SHOULD DECREASE TO ISOLATED/SCATTERED FRIDAY THROUGH SUNDAY AS AN UPPER LEVEL RIDGE RETROGRADES INTO THE AREA AND PUSHES THE BEST LOW LEVEL CONVERGENCE AREA WEST. THERE WILL STILL BE A THREAT FOR LOW CLOUDS AND FOG IN THE EARLY MORNING HOURS DUE TO RADIATIONAL COOLING AND PLENTIFUL LOW LEVEL MOISTURE THROUGH THE PERIOD. && .MARINE... NO CHANGE TO FORECAST WITH MORNING UPDATE. FCST ON TRACK WITH PRES GRADIENT WEAKER TODAY...RESULTING IN SW WINDS 10-15 KTS AND SEAS 2-4 FT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SK NEAR TERM...SK/SJ SHORT TERM...SK LONG TERM...SJ AVIATION...JME MARINE...JBM
Hazardous weather outlook, Aug 12, 5:53 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 553 AM EDT WED AUG 12 2009 NCZ095-103-104-131000- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 553 AM EDT WED AUG 12 2009 ...MODERATE THREAT OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING FROM CAPE HATTERAS SOUTH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE THREAT OF RIP CURRENTS FROM CAPE HATTERAS SOUTH. THERE IS A CHANCE OF STRONG THUNDERSTORMS ACROSS COASTAL SECTIONS OF EASTERN NORTH CAROLINA TODAY. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. PERIODS OF HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN NORTH CAROLINA THURSDAY AND FRIDAY WHICH MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS... ESPECIALLY IF STORMS TRAIN OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ029-044>047-079>081-090>094-098-131000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 553 AM EDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF EASTERN NORTH CAROLINA TODAY. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. PERIODS OF HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN NORTH CAROLINA THURSDAY AND FRIDAY WHICH MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS... ESPECIALLY IF STORMS TRAIN OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 12, 12:31 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1231 PM EDT WED AUG 12 2009 NCZ093-095-121830- CRAVEN-CARTERET- INCLUDING THE CITIES OF...NEW BERN...HAVELOCK...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT 1231 PM EDT WED AUG 12 2009 ...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CRAVEN AND NORTHERN CARTERET COUNTIES THROUGH 130 PM... A SCATTERED LINE OF STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF HAVELOCK TO CEDAR ISLAND...EXTENDING OFFSHORE OF PORTSMOUTH ISLAND. HEAVY RAINFALL IS OCCURRING WITH THIS LINE...WITH 3 TO 4 INCHES HAVING ALREADY FALLEN OVER PORTIONS OF DOWN EAST CARTERET COUNTY. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE OVER SOUTH RIVER...MERIMON...AND CEDAR ISLAND. IN CRAVEN COUNTY HAVELOCK AND HARLOW COULD SEE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...WHICH COULD CAUSE PONDING OF WATER IN ROADWAYS AND LOW LYING AREAS. ADDITIONAL STORMS MOVING IN THIS SAME AREA COULD PRODUCE SOME LOCALIZED FLOODING. HEAVY RAINFALL WILL REDUCE VISIBILITIES FOR MOTORISTS TRAVELING ALONG 101 AND OTHER LOCAL ROADS. FREQUENT LIGHTNING AND WIND GUSTS OF 25 TO 35 MPH ARE POSSIBLE IN SOME OF THE STRONGER STORMS AS WELL AS HEAVY RAIN. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS...SO STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
Special weather statement, Aug 12, 1:19 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 119 PM EDT WED AUG 12 2009 NCZ093-095-098-121830- CRAVEN-CARTERET-ONSLOW- INCLUDING THE CITIES OF...NEW BERN...HAVELOCK...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 119 PM EDT WED AUG 12 2009 ...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT ONSLOW...CARTERET...AND CRAVEN COUNTIES THROUGH 230 PM... THIS LINE OF THUNDERSTORMS IS PRODUCING HEAVY RAINFALL WITH 3 TO 4 INCHES HAVING ALREADY FALLEN OVER PORTIONS OF SOUTHERN CRAVEN COUNTY AND PORTIONS OF DOWN EAST CARTERET COUNTY. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE OVER HAVELOCK...SOUTH RIVER...MERIMON...AND ATLANTIC. THESE STORMS CONTINUE TO SPREAD OVER ONSLOW AND WESTERN CARTERET COUNTIES...PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...WHICH COULD CAUSE PONDING OF WATER IN ROADWAYS AND LOW LYING AREAS. ADDITIONAL STORMS MOVING IN THIS SAME AREA COULD PRODUCE SOME LOCALIZED FLOODING. HEAVY RAINFALL WILL REDUCE VISIBILITIES FOR MOTORISTS TRAVELING IN THESE AREAS. FREQUENT LIGHTNING AND WIND GUSTS OF 25 TO 35 MPH ARE POSSIBLE IN SOME OF THE STRONGER STORMS IN ADDITION TO THE HEAVY RAIN. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS...SO STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FURTHER UPDATES.
Special weather statement, Aug 12, 2:44 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 244 PM EDT WED AUG 12 2009 NCZ092>095-098-104-122100- JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MAYSVILLE...POLLOCKSVILLE...NEW BERN... HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 244 PM EDT WED AUG 12 2009 ...TORRENTIAL RAIN...GUSTY WINDS AND CONTINUOUS LIGHTNING AFFECTING SOUTH COASTAL NORTH CAROLINA... A NEARLY STATIONARY LINE OF THUNDERSTORMS EXTENDING NORTHEASTWARD FROM NEAR SNEADS FERRY TO HUBERT AND HAVELOCK TO ORIENTIAL IS PRODUCING VERY HEAVY RAINFALL. MINOR FLOODING OF ROADWAYS HAVE BEEN REPORTED IN HAVELOCK...AND ADDITIONAL HEAVY RAIN WILL LEAD TO MORE WIDESPREAD FLOODING THROUGH 5 PM. A FLOOD ADVISORY REMAINS IN EFFECT FOR PARTS OF THE AREA THROUGH 515 PM. WINDS GUSTS TO 40 MPH AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING WILL ALSO BE LIKELY FOR THE NEXT SEVERAL HOURS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. CULLEN
Local storm report, Aug 12, 3:10 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
310 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD HAVELOCK 34.89N 76.93W
08/12/2009 CRAVEN NC BROADCAST MEDIA
ROADS FLOODED IN THE SLOCUM SHOPPING CENTER. BROWN
BOULEVARD CLOSED TO TRAFFIC DUE TO MINOR FLOODING.
&&
BCULLENLocal storm report, Aug 12, 3:43 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN HAVELOCK 34.89N 76.93W
08/12/2009 M5.70 INCH CRAVEN NC ASOS
HEAVY RAINFALL REPORTED BY CHERRY POINT ASOS BETWEEN 1
AND 3 PM.
&&
SJAMISONLocal storm report, Aug 12, 3:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HEAVY RAIN HAVELOCK 34.89N 76.93W
08/12/2009 M2.52 INCH CRAVEN NC ASOS
THE CHERRY POINT ASOS HAS REPORTED AN ADDITIONAL 2.52
INCHES BETWEEN 300 AND 345 PM. THIS MAKES RAINFALL TOTALS
OF 8.22 INCHES SINCE 1 PM THIS AFTERNOON.
&&
SJAMISONThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:23 PM EDT | Special Marine Warning | MHX | 52 min | |
| Aug 12, 2:18 PM EDT | Areal Flood Advisory | MHX | Craven, Onslow | 3 hr |
| Aug 12, 3:03 PM EDT | Areal Flood Warning | MHX | Craven, Onslow | 4 hr |
| Aug 12, 3:49 PM EDT | Areal Flood Warning | MHX | Carteret | 3 hr |
| Aug 12, 4:15 PM EDT | Special Marine Warning | MHX | 60 min | |
| Aug 12, 4:43 PM EDT | Special Marine Warning | MHX | 62 min | |
| Aug 12, 5:15 PM EDT | Special Marine Warning | MHX | 60 min | |
| Aug 12, 5:50 PM EDT | Special Marine Warning | MHX | 55 min |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.